MAUDE Adverse Event Report: BECTON DICKINSON, S.A. ECLIPSE SMARTSLIP; NEEDLES, HYPODERMIC

BECTON DICKINSON, S.A. ECLIPSE SMARTSLIP; NEEDLES, HYPODERMIC
Catalog Number 305892
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/07/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd needle eclipse safety shield broke off.The following information was provided by the initial reporter: in a secondary school immunisation session offering yr 9 students meningococcal acwy and diphtheria, tetanus, and polio vaccine.(two im vaccines into deltoid muscle).I prepared both vaccines as per sop and had gone through all checks with the pupil.I gave the menacwy vaccine and then went to give the dtp vaccine straight after and just before giving the vaccine the pink safety needle cover came off and fell on the floor.I disposed of the blue needle aspect into the sharps bin and replaced with a new safety needle.Immediate actions taken: disposed of unused safety needle in sharps bin.Replaced by new safety needle.
 
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Additional Manufacturer Narrative
A device history record review was completed for provided material number 305892 and lot number 2412008.The review did not reveal any detected abnormalities during the production process that could have contributed to the reported defect and all quality tests were found to be within specification.As samples were unavailable for return, twenty (20) retained samples of the same lot number were obtained from the manufacturing facility for evaluation.The samples were inspected and no defects were observed with the safety mechanisms.It was possible to activate the safety shield by following the instructions for use.Based on the investigation results, an exact cause could not be determined for the reported incident.If the affected sample becomes available of this incident or any potential future incidents, we would greatly appreciate the opportunity to conduct a thorough analysis.Each lot produced is tested prior to final release for safety shield activation.The assembly process has an inspections system which inspects all product for proper opening/activation of the safety shield.Based on the preventive measures in place, we believe this was an isolated incident with an unlikely chance of recurrence.At this time, further action has not been determined necessary.Our quality team will continue to closely monitor the manufacturing process for signs of this potential defect and any emerging trends.
 
Event or Problem Description
No additional information.

Brand Name
ECLIPSE SMARTSLIP
Common Device Name
NEEDLES, HYPODERMIC
Manufacturer (Section D)
BECTON DICKINSON, S.A.
cr mequinenza
s/n
fraga, huesca 22520
SP  22520
Manufacturer (Section G)
BECTON DICKINSON, S.A.
cr mequinenza
s/n
fraga, huesca 22520
SP   22520
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22689579
Report Number3002682307-2025-00097
Device Sequence Number8268475
Product Code FMI
UDI-Device Identifier00382903058921
UDI-Public(01)00382903058921
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K100209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305892
Device Lot Number2412008
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/15/2025
Supplement Date Received by Manufacturer09/04/2025
Initial Report FDA Received Date08/01/2025
Supplement Report FDA Received Date09/04/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown